Alert archive / North Dakota / Wind Advisories in 2014

Wind Advisory 26, NWS Bismarck, ND

October 5, 201419 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Oct 5, 2014, 2:40 AM MDT for 19 counties in North Dakota. It took effect at Oct 5, 2014, 11:00 AM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 5, 2014, 2:40 AM MDT (08:40 UTC)
In effect from
Oct 5, 2014, 11:00 AM MDT
Expired
Oct 5, 2014, 6:00 PM MDT
In force
7 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McHenry County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Renville County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 109 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 8.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2014-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2014-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1548 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

588 
WWUS73 KBIS 050840
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
340 AM CDT SUN OCT 5 2014

...A WIND ADVISORY IS IN EFFECT FOR MOST OF WESTERN AND CENTRAL
NORTH DAKOTA SUNDAY AFTERNOON...

.STRONG NORTHWEST WINDS GUSTING TO 45 MPH AT TIMES CAN BE
EXPECTED LATER THIS MORNING AND AFTERNOON. WINDS WILL DIMINISH BY
THIS SUNDAY EVENING. THOSE TRAVELING IN HIGH PROFILE VEHICLES AND
WORKERS ON ELEVATED SURFACES ARE URGED TO EXERCISE CAUTION.


NDZ002>004-010>012-018>022-031>035-040>046-051645-
/O.NEW.KBIS.WI.Y.0026.141005T1700Z-141006T0000Z/
BURKE-RENVILLE-BOTTINEAU-MOUNTRAIL-WARD-MCHENRY-DUNN-MERCER-
OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...
NEW TOWN...MINOT...TOWNER...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON
340 AM CDT SUN OCT 5 2014 /240 AM MDT SUN OCT 5 2014/

...WIND ADVISORY IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
7 PM CDT /6 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
7 PM CDT /6 PM MDT/ THIS EVENING. 

* TIMING...LATE SUNDAY MORNING THROUGH SUNDAY AFTERNOON.

* WINDS...NORTHWEST WINDS SUSTAINED AT 30 TO 35 MPH...WITH
  OCCASIONAL GUSTS TO 45 MPH.

* IMPACTS...TRAVEL WILL BE DIFFICULT AT TIMES FOR HIGH PROFILE 
  VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

HEINERT
5 follow-up statements
040 
WWUS73 KBIS 051152
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
652 AM CDT SUN OCT 5 2014

...A WIND ADVISORY IS IN EFFECT FOR MOST OF WESTERN AND CENTRAL
NORTH DAKOTA SUNDAY AFTERNOON...

.STRONG NORTHWEST WINDS GUSTING TO 45 MPH AT TIMES CAN BE
EXPECTED LATER THIS MORNING AND AFTERNOON. WINDS WILL DIMINISH BY
THIS SUNDAY EVENING. THOSE TRAVELING IN HIGH PROFILE VEHICLES AND
WORKERS ON ELEVATED SURFACES ARE URGED TO EXERCISE CAUTION.

ANOTHER ROUND OF GUSTY WINDS IS LIKELY DURING THE LATE MORNING AND
AFTERNOON HOURS MONDAY.

NDZ002>004-010>012-018>022-031>035-040>046-052000-
/O.CON.KBIS.WI.Y.0026.141005T1700Z-141006T0000Z/
BURKE-RENVILLE-BOTTINEAU-MOUNTRAIL-WARD-MCHENRY-DUNN-MERCER-
OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...
NEW TOWN...MINOT...TOWNER...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON
652 AM CDT SUN OCT 5 2014 /552 AM MDT SUN OCT 5 2014/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 7 PM CDT /6 PM MDT/ THIS EVENING...

* TIMING...LATE SUNDAY MORNING THROUGH SUNDAY AFTERNOON.

* WINDS...NORTHWEST WINDS SUSTAINED AT 30 TO 35 MPH...WITH 
  OCCASIONAL GUSTS TO 45 MPH. 

* IMPACTS...TRAVEL WILL BE DIFFICULT AT TIMES FOR HIGH PROFILE 
  VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
660 
WWUS73 KBIS 051418
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
918 AM CDT SUN OCT 5 2014

...WIND ADVISORY IS IN EFFECT FOR MOST OF WESTERN AND CENTRAL
NORTH DAKOTA TODAY...

.NORTHWEST WINDS WITH GUSTS UP TO 45 MPH WILL DEVELOP TODAY AND
CONTINUE THROUGH LATE THIS AFTERNOON. THE WINDS WILL DIMINISH BY
THIS EVENING. THOSE TRAVELING IN HIGH PROFILE VEHICLES AND
WORKERS ON ELEVATED SURFACES ARE URGED TO EXERCISE CAUTION.

ANOTHER ROUND OF GUSTY WINDS IS LIKELY DURING THE LATE MORNING
AND AFTERNOON HOURS MONDAY.

NDZ002>004-010>012-018>022-031>035-040>046-052230-
/O.CON.KBIS.WI.Y.0026.141005T1700Z-141006T0000Z/
BURKE-RENVILLE-BOTTINEAU-MOUNTRAIL-WARD-MCHENRY-DUNN-MERCER-
OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...
NEW TOWN...MINOT...TOWNER...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON
918 AM CDT SUN OCT 5 2014 /818 AM MDT SUN OCT 5 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* TIMING...THROUGH THIS AFTERNOON DIMINISHING EARLY THIS EVENING.

* WINDS...NORTHWEST WINDS 25 TO 35 MPH...WITH OCCASIONAL GUSTS TO
  45 MPH.

* IMPACTS...TRAVEL WILL BE DIFFICULT AT TIMES FOR HIGH PROFILE 
  VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
797 
WWUS73 KBIS 051737
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1237 PM CDT SUN OCT 5 2014

...WIND ADVISORY FOR MOST OF WESTERN AND CENTRAL NORTH DAKOTA TODAY...

.NORTHWEST WINDS WITH GUSTS UP TO 45 MPH WILL CONTINUE TO DEVELOP
THROUGH EARLY THIS AFTERNOON. THE WINDS WILL DIMINISH BY THIS
EVENING. THOSE TRAVELING IN HIGH PROFILE VEHICLES AND WORKERS ON
ELEVATED SURFACES ARE URGED TO EXERCISE CAUTION.

ANOTHER ROUND OF GUSTY WINDS IS LIKELY DURING THE LATE MORNING
AND AFTERNOON HOURS MONDAY.

NDZ002>004-010>012-018>022-031>035-040>046-060000-
/O.CON.KBIS.WI.Y.0026.000000T0000Z-141006T0000Z/
BURKE-RENVILLE-BOTTINEAU-MOUNTRAIL-WARD-MCHENRY-DUNN-MERCER-
OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...
NEW TOWN...MINOT...TOWNER...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON
1237 PM CDT SUN OCT 5 2014 /1137 AM MDT SUN OCT 5 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* TIMING...THROUGH THIS AFTERNOON DIMINISHING EARLY THIS EVENING.

* WINDS...NORTHWEST WINDS 25 TO 35 MPH...WITH OCCASIONAL GUSTS 
  TO 45 MPH. 

* IMPACTS...TRAVEL WILL BE DIFFICULT AT TIMES FOR HIGH PROFILE 
  VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
870 
WWUS73 KBIS 052014
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
314 PM CDT SUN OCT 5 2014

...WIND ADVISORY FOR FAR SOUTHWEST NORTH DAKOTA THROUGH THIS
AFTERNOON...

.NORTHWEST WINDS WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH
THIS AFTERNOON OVER FAR SOUTHWEST NORTH DAKOTA. THE WINDS WILL
DIMINISH BY THIS EVENING. THOSE TRAVELING IN HIGH PROFILE VEHICLES
AND WORKERS ON ELEVATED SURFACES ARE URGED TO EXERCISE CAUTION.

NDZ002>004-010>012-018>022-031>035-042-045-046-052115-
/O.CAN.KBIS.WI.Y.0026.000000T0000Z-141006T0000Z/
BURKE-RENVILLE-BOTTINEAU-MOUNTRAIL-WARD-MCHENRY-DUNN-MERCER-
OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-GRANT-SIOUX-EMMONS-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...
NEW TOWN...MINOT...TOWNER...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...ELGIN...FORT YATES...LINTON
314 PM CDT SUN OCT 5 2014 /214 PM MDT SUN OCT 5 2014/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 


$$

NDZ040-041-043-044-060000-
/O.CON.KBIS.WI.Y.0026.000000T0000Z-141006T0000Z/
SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER
214 PM MDT SUN OCT 5 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* TIMING...THROUGH THIS AFTERNOON DIMINISHING EARLY THIS EVENING.

* WINDS...NORTHWEST WINDS 25 TO 35 MPH...WITH OCCASIONAL GUSTS 
  TO 45 MPH. 

* IMPACTS...TRAVEL WILL BE DIFFICULT AT TIMES FOR HIGH PROFILE 
  VEHICLES. WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
150 
WWUS73 KBIS 060001
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
701 PM CDT SUN OCT 5 2014

...WIND ADVISORY HAS EXPIRED...

.WIND GUSTS HAVE FALLEN BELOW 45 MPH. THEREFORE...ALLOWED THE WIND
ADVISORY TO EXPIRE.

NDZ040-041-043-044-060115-
/O.EXP.KBIS.WI.Y.0026.000000T0000Z-141006T0000Z/
SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER
601 PM MDT SUN OCT 5 2014

...WIND ADVISORY HAS EXPIRED...

WIND GUSTS HAVE FALLEN BELOW 45 MPH. THEREFORE...ALLOWED THE WIND
ADVISORY TO EXPIRE.

$$

TM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Oct 5, 12:23 AM MDT, 2 hours 17 minutes earlier.

Area forecast discussion, Oct 5, 12:23 AM MDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
123 AM CDT SUN OCT 5 2014

.UPDATE...

ISSUED AT 123 AM CDT SUN OCT 5 2014

EMBEDDED WAVES COUPLED WITH A STATIONARY BOUNDARY WILL KEEP
SHOWERS IN THE FORECAST TONIGHT INTO TOMORROW ALONG WITH AN
INCREASE IN CLOUD COVER.

OF MORE CONCERN WILL BE WINDS TOMORROW. BUFKIT IS INDICATING
WIDESPREAD SUSTAINED WINDS OF 25-33KTS WITH GUSTS APPROACHING
40-42KTS AT THE TOP OF THE MIXED LAYER. PRESSURE GRADIENT AND
PRESSURE RISES BOTH ARE RATHER HUMDRUM. A UNIDIRECTIONAL WIND
PROFILE WILL BE THE CULPRIT WITH STRONG WINDS ALOFT INCREASING
AND MIXING DOWN AS THE DAY PROGRESSES. GUSTY CONDITIONS COULD THEN
PERSIST INTO SUNDAY NIGHT. WILL TAKE ANOTHER LOOK FOR POSSIBLE
HEADLINES WITH THE NEXT FORECAST ISSUANCE IN 2-3 HOURS.

UPDATE ISSUED AT 938 PM CDT SAT OCT 4 2014

BASED ON BOWMAN RADAR OBS/TRENDS...EXPANDED ISOLATED SHOWERS TO
INCLUDE EXTREME SOUTHWESTERN NORTH DAKOTA THROUGH THE REST OF
TONIGHT. ALSO DECREASED TEMPERATURES ACROSS THE EASTERN CWA
BASED ON CURRENT OBS/TRENDS. THE REMAINING FORECAST IS ON TRACK.
THE UPDATED PRODUCTS HAVE BEEN SENT.

UPDATE ISSUED AT 643 PM CDT SAT OCT 4 2014

DEEP NORTHWESTERLY FLOW WILL PERSIST OVER NORTH DAKOTA TONIGHT. A
WEAK WARM FRONT ACROSS WESTERN NORTH DAKOTA (60 DEGREES IN
HETTINGER...50 DEGREES IN BISMARCK AT THE TIME OF THIS WRITING)
WILL MOVE LITTLE OVERNIGHT. AS A RESULT...BUMPED UP OVERNIGHT LOWS
ACROSS SOUTHWESTERN NORTH DAKOTA A FEW DEGREES GIVEN THE AIRMASS
IN PLACE AND EXPECTED INCREASING BOUNDARY LAYER FLOW.
OTHERWISE...THE REMAINING WEATHER ELEMENTS ARE IN GOOD SHAPE. THE
UPDATED PRODUCTS HAVE BEEN SENT.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 314 PM CDT SAT OCT 4 2014

CURRENT SURFACE ANALYSIS PLACES LOW OVER NORTHERN ONTARIO WITH
HIGH OVER THE GREAT BASIN INTO THE PACIFIC NORTHWEST. SLOW
EASTERLY MOVING WARM FRONT STRETCHES DOWN THROUGH SASKATCHEWAN INTO
WESTERN NORTH DAKOTA. TEMPS HAVE PUSHED INTO THE 50S BEHIND THE
FRONT...WITH MAINLY 40S AHEAD. UPPER LEVEL ANALYSIS PLACES FAST
NORTH/NORTHWESTERLY FLOW OVER OUR AREA BETWEEN WEST COAST RIDGE
AND DOUBLE BARREL LOW OVER ONTARIO INTO THE GREAT LAKES. A VARIETY
OF IMPULSES CONTINUE TO MOVE THROUGH THE FLOW IN LINE WITH SURFACE
BOUNDARY RESULTING IN SOME LIGHT PRECIPITATION OVER THE
REGION...THOUGH WITH DRIER AIRMASS BELOW PROBABLY NOT MUCH
REACHING THE GROUND.

FOR THE REST OF TODAY INTO TONIGHT...LOWER LEVELS WILL CONTINUE TO
SLOWLY MOISTEN AS VARIETY OF DISTURBANCES CONTINUE TO SLIDE THROUGH
THE AREA. THIS WILL BRING SOME LIGHT RAIN TO PORTIONS OF THE
AREA...PARTICULARLY FROM NORTHWEST TO SOUTH CENTRAL NORTH DAKOTA.
A FEW FLAKES OF SNOW WILL BE POSSIBLE TOWARDS FAR NORTH CENTRAL
NORTH DAKOTA WHERE COOLER AIR ALOFT REMAINS AND SURFACE TEMPS DIP
NEAR FREEZING.

ON SUNDAY...VARIETY OF IMPULSES CONTINUE TO ROTATE THROUGH THE
AREA BRINGING CONTINUED RAIN CHANCES. STRONGER WINDS ALOFT DEVELOP
BY MID DAY WITH AMPLE MIXING AS SURFACE GRADIENT TIGHTENS. THIS
WILL BRING GUSTY NORTHWEST WINDS TO THE AREA...STRONGEST OVER
SOUTHWEST NORTH DAKOTA. WILL HAVE TO KEEP AN EYE ON THIS AS IF
THIS APPEARS TO INCREASE SOME A HEADLINE MAY HAVE TO BE
CONSIDERED.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 314 PM CDT SAT OCT 4 2014

THE MAIN FOCUS FOR THE LONG TERM IS WINDS ON SUNDAY/MONDAY.

A PERSISTENT GREAT LAKES UPPER LEVEL LOW WILL CONTINUE TO BRING SEVERAL
SHORTWAVES ACROSS THE NORTHERN PLAINS. THE FIRST ONE IS EXPECTED TO
MOVE THROUGH ON SUNDAY. THE MAIN IMPACTS FROM THIS WAVE WILL BE
GUSTY WINDS. SOUNDINGS INDICATE DEEP MIXING IN THE AFTERNOON WITH
STEEP LAPSE RATES. WINDS AROUND 35 MPH WITH GUSTS TO 45 MPH SEEM
LIKELY. A WIND ADVISORY MAY BE NEEDED FOR THIS EVENT.
PRECIPITATION WISE...IT LOOKS LIKE ANY SHORTWAVE INDUCED
PRECIPITATION SHOULD BE RATHER LIGHT AND SCATTERED IN NATURE.
OTHERWISE...SLIGHTLY BELOW NORMAL TEMPERATURES WILL CONTINUE
THROUGH THE WEEK WITH TEMPERATURES MAINLY IN THE 50S.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)

ISSUED AT 123 AM CDT SUN OCT 5 2014

GENERALLY VFR CIGS ARE EXPECTED TO PREVAIL OVER WESTERN AND
CENTRAL NORTH DAKOTA THROUGH THE TAF PERIOD. CIGS COULD BRIEFLY
LOWER TO MVFR IN LIGHT RAIN SHOWERS TONIGHT. HOWEVER...DUE TO
TIMING UNCERTAINTIES AND EXPECTED MINIMAL IMPACTS...WILL LEAVE
TEMPO MVFR CIG GROUPS OUT OF THE TAFS FOR NOW.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...NH
SHORT TERM...JJS
LONG TERM...AJ
AVIATION...NH
Hazardous weather outlook, Oct 5, 12:24 AM MDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
124 AM CDT SUN OCT 5 2014

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-060630-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
124 AM CDT SUN OCT 5 2014 /1224 AM MDT SUN OCT 5 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NORTHWEST WINDS WITH GUSTS AROUND 40 MPH ARE POSSIBLE ACROSS
WESTERN AND CENTRAL NORTH DAKOTA SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NH

Nearby

Wind Advisories in North Dakota, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.